MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1 RB; ECLIPSE NEEDLE

BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X1 RB; ECLIPSE NEEDLE
Catalog Number 305837
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle eclipse 25x1 rb safety mechanism failed.The following information was provided by the initial reporter: "issue with a bd eclipse needle, the safety popped off during engagement and the user was stuck." response received on 31-oct-2023: "we have 600 of these needles from the same lot removed from use and could send to you to evaluate if you could provide a shipping label.We do not have photos, what occurred was on 10/24/2023 the pink plastic safety ¿popped off¿ during one-handed engagement of the safety using the right hand.The needle then came down upon and stuck the employees left hand.This was a used needle so the needle and the safety which broke off were both discarded into a sharps box.".
 
Additional Manufacturer Narrative
Investigation summary: 6 cartons of material 305837 needles were received and tested by our quality team.The safety mechanisms were sampled and individually tested and there were no issues observed.The complaint could not be verified and the root cause of this failure remains unknown.There were no notifications identified during the production quality review that may have contributed to the safety shield popping off.All inspections were complete and acceptable.
 
Event or Problem Description
Samples received.

Brand Name
BD NEEDLE ECLIPSE 25X1 RB
Common Device Name
ECLIPSE NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18190880
Report Number1920898-2023-00786
Device Sequence Number12397505
Product Code FMI
UDI-Device Identifier00382903058372
UDI-Public(01)00382903058372
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305837
Device Lot Number2139845
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown